Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 284, NWS Baltimore/Washington

July 26, 20214 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 26, 2021, 6:46 PM EDT for 4 counties in Maryland. It was in force for 44 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2021, 6:46 PM EDT (22:46 UTC)
Expired
Jul 26, 2021, 7:30 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Anne Arundel County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:48 PM EDTTSTM WND DMG1 W Takoma Park, MDTREE AND WIRES DOWN ON UNIVERSITY BLVD WEST NEAR REEDIE DRIVE.
Jul 26, 6:49 PM EDTTSTM WND DMG1 Sw Colesville, MDTREE AND WIRES DOWN ON SCOTT DRIVE NEAR BEAUMONT ROAD. TELEPHONE POLE SNAPPED.
Jul 26, 6:49 PM EDTTSTM WND DMG2 Se Glenmont, MDTREE DOWN ON HOUSE ON FULHAM STREET OFF OF KERSEY ROAD.
Jul 26, 6:52 PM EDTTSTM WND DMG1 Se Glenmont, MDTREE BLEW DOWN ONTO A HOUSE IN THE 11700 BLOCK OF FULLHAM STREET.
Jul 26, 6:53 PM EDTTSTM WND DMG1 Ssw Four Corners, MDNUMEROUS WIRES AND TREES DOWN ON SLIGO CREEK PARKWAY.
Jul 26, 6:57 PM EDTTSTM WND DMG1 N Takoma Park, MDTREE DOWN ON HOUSE IN THE 8100 BLOCK OF FLOWER AVE. WIRES ALSO DOWN.
Jul 26, 7:01 PM EDTTSTM WND DMG1 E Silver Spring, MDNUMEROUS TREES AND POWERLINES DOWN WITHIN THE CITY OF SILVER SPRING
Jul 26, 7:04 PM EDTTSTM WND DMG1 Nw Takoma Park, MDTREE DOWN ON HOUSE IN THE 7900 BLOCK OF PINEY BRANCH ROAD.
Jul 26, 7:08 PM EDTTSTM WND DMG1 W Takoma Park, MDTREE DOWN ON HOUSE AND WIRES DOWN ON ROAD IN THE 7400 BLOCK OF PINEY BRANCH ROAD.
Jul 26, 7:10 PM EDTTSTM WND DMG1 Ne Catholic Universit, DCTREE DOWN ON HOUSE ON THE 1300 BLOCK OF WEBSTER STREET NE
Jul 26, 7:10 PM EDTTSTM WND DMG1 N Takoma Park, MDTREE DOWN ON HOUSE AND POWERLINES DOWN ON THE 8100 BLOCK OF FLOWER AVENUE
Jul 26, 7:10 PM EDTTSTM WND DMGTakoma Park, MDNUMEROUS TREES AND POWERLINES DOWN ACROSS THE CITY OF TAKOMA PARK
Jul 26, 7:16 PM EDTTSTM WND DMG1 Sse Glenmont, MDTREE AND WIRES DOWN NEAR THE INTERSECTION OF UNIVERSITY BLVD WEST AND REEDIE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WUUS51 KLWX 262246
SVRLWX
DCC001-MDC003-027-031-033-262330-
/O.NEW.KLWX.SV.W.0284.210726T2246Z-210726T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
646 PM EDT Mon Jul 26 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  The northeastern District of Columbia...
  Northwestern Anne Arundel County in central Maryland...
  Southeastern Howard County in central Maryland...
  Southeastern Montgomery County in central Maryland...
  Northwestern Prince Georges County in central Maryland...

* Until 730 PM EDT.

* At 646 PM EDT, a severe thunderstorm was located over
  Wheaton-Glenmont, or near Langley Park, moving southeast at 10 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Columbia, Rockville, Bethesda, Bowie, Severn, Olney, College Park,
  Greenbelt, Langley Park, Beltsville, Coral Hills, Bladensburg,
  University of Maryland, Fedex Field, Fort Totten, Aspen Hill, North
  Bethesda, Odenton, Laurel and Fairland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3905 7714 3922 7698 3912 7667 3885 7689
TIME...MOT...LOC 2246Z 298DEG 10KT 3906 7703 

HAIL...1.50IN
WIND...60MPH
 
$$

KJP
3 follow-up statements
229 
WWUS51 KLWX 262310
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
710 PM EDT Mon Jul 26 2021

MDC003-027-262320-
/O.CAN.KLWX.SV.W.0284.000000T0000Z-210726T2330Z/
Anne Arundel MD-Howard MD-
710 PM EDT Mon Jul 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANNE ARUNDEL AND
SOUTHEASTERN HOWARD COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3899 7707 3905 7697 3900 7677 3885 7689
TIME...MOT...LOC 2310Z 298DEG 10KT 3903 7695 

$$

DCC001-MDC031-033-262330-
/O.CON.KLWX.SV.W.0284.000000T0000Z-210726T2330Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-
710 PM EDT Mon Jul 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR THE NORTHEASTERN DISTRICT OF COLUMBIA...SOUTHEASTERN MONTGOMERY
AND NORTHWESTERN PRINCE GEORGES COUNTIES...

At 710 PM EDT, a severe thunderstorm was located over Hillandale, or
over Beltsville, moving southeast at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Bowie, College Park, Greenbelt, Langley Park, Beltsville, Coral
Hills, Bladensburg, University of Maryland, Fedex Field, Fort Totten,
Landover, Hyattsville, White Oak, Takoma Park, East Riverdale,
Adelphi, New Carrollton, Walker Mill, Mitchellville and Lake Arbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7707 3905 7697 3900 7677 3885 7689
TIME...MOT...LOC 2310Z 298DEG 10KT 3903 7695 

HAIL...1.50IN
WIND...60MPH
 
$$

KJP
389 
WWUS51 KLWX 262321
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
721 PM EDT Mon Jul 26 2021

DCC001-MDC031-033-262330-
/O.CON.KLWX.SV.W.0284.000000T0000Z-210726T2330Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-
721 PM EDT Mon Jul 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR THE NORTHEASTERN DISTRICT OF COLUMBIA...SOUTHERN MONTGOMERY AND
WEST CENTRAL PRINCE GEORGES COUNTIES...

At 720 PM EDT, a severe thunderstorm was located over Beltsville,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
College Park, Langley Park, Coral Hills, Bladensburg, Fort Totten,
Fedex Field, Landover, Hyattsville, Takoma Park, East Riverdale,
Adelphi, New Carrollton, Walker Mill, Mitchellville, Lake Arbor,
Chevy Chase, Riverdale Park, Cheverly, Seat Pleasant and Carmody
Hills-Pepper Mill Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7707 3899 7695 3893 7682 3885 7689
TIME...MOT...LOC 2320Z 298DEG 10KT 3902 7692 

HAIL...1.00IN
WIND...60MPH
 
$$

KJP
251 
WWUS51 KLWX 262329
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
729 PM EDT Mon Jul 26 2021

DCC001-MDC031-033-262338-
/O.EXP.KLWX.SV.W.0284.000000T0000Z-210726T2330Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-
729 PM EDT Mon Jul 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR THE NORTHEASTERN DISTRICT OF
COLUMBIA...SOUTHERN MONTGOMERY AND WEST CENTRAL PRINCE GEORGES
COUNTIES WILL EXPIRE AT 730 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3899 7707 3899 7695 3893 7682 3885 7689
TIME...MOT...LOC 2328Z 298DEG 10KT 3901 7691 

$$

LFR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:39 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 26, 2:39 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
239 PM EDT Mon Jul 26 2021

.SYNOPSIS...

A weak cold front will stall out over central Virginia into southern
Maryland through Tuesday. Another weak cold front will approach from
the north Wednesday while an upper-level disturbance passes through.
A stronger cold front will pass through late Thursday into early
Friday and high pressure will build overhead for Saturday before
moving offshore Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...

A cold front has dropped south through our region from PA this
afternoon and is currently located over parts central Virginia.
Storms and showers have formed along and south of the front this
afternoon with a one storm having already becoming severe. The Storm
Prediction Center has issued SVR watch 392 for large portions of
southern and central Virginia including Nelson and Albemarle
counties from our forecast area. A combination of warm and humid
conditions along and ahead of the front combined with modest CAPE
will lead a threat for large hail and damaging winds. The main
threat for strong to severe storms will be areas along and south of
I-64 but I can't rule out a few stronger storms from forming north
of the front this evening. Showers and thunderstorms will continue
to be a threat this evening and coverage should start to lesson
later this evening. Some  CAM's indicate that showers and storms
could reform further north over the DC metro this evening but
confidence remains low on this threat especially with a
northwesterly flow. PW's will be close to 2 inches ahead of the
front that Flash Flooding will be a concern especially down in parts
of Nelson and Augusta counties that have receive precipitation the
past few nights.

As the front progresses further north later this evening, the threat
for strong storms and flash flooding will start to diminish as drier
air slowly builds our region. Skies will become mostly clear
overnight with winds becoming light out of the south. Fog will
likely be a concern for areas down in central Virginia where
precipitation will occur this afternoon. Overnight lows will be
near to slight above normal in the 60s to lower 70s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

High pressure will briefly build into our region on Tuesday with
light winds continuing out of the north. An upper trough north of
the Great Lakes is expected to drop south into PA. Shortwave energy
along the southern parts of the trough may produce some
isolated showers on Tuesday. I believe the threat remains
relatively for showers on Tuesday especially with a continued
northwesterly flow aloft advecting in drier air into the region. The
combination of mostly clear skies along with a light flow will
allow temps to rise up into the low to mid 90s on Tuesday. Typically
as we get temps up into the mid 90s, the heat indices will become an
issue but the lack of moisture advection will limit heat indexes to
the 90s.

An upper level ridge will build over the central US Tuesday through
Wednesday with a trough axis over the NE US. The positioning of the
upper ridge will place our region in favorable location to allow
for shortwaves to move over the ridge and drop down into our region.
These shortwaves combined with a front approaching from the north may
allow for showers and thunderstorms to form over the northern half
of our CWA especially considering that temps will be hovering in the
90s. The main limiting factor for storm development will be the lack
of good moisture in place on Wednesday. Afternoon temps be warm
once again in the low to mid 90s. A marginal risk for SVR weather
has been issued by SPC for areas along the MD/PA border for
Wednesday due to the combination of shortwaves and a front slowly
approaching from the north.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...

An upper-level trough will strengthen over New England Thursday and
Friday while the trough axis extends down through the Mid-Atlantic.
A potent upper-level disturbance and jetmax associated with the
trough will dig into New England during this time, and this will
allow for a stronger cold front to approach Thursday before passing
through Thursday night into Friday.

There will be some return flow ahead of the frontal passage which
will allow for instability to develop. At the same time, moderate
shear profiles are expected due to stronger northwest winds aloft
associated with the upper-level trough and lower heights. Steep low-
level lapse rates, increasing instability, stronger shear and
forcing from the cold front suggests that thunderstorms are
possible, and some storms may be severe. The best chance for severe
appears to be Thursday afternoon and evening, but timing could shift
depending on exactly when the cold front passes through.

The cold front will continue to push to the south for Friday into
Friday night. However, the boundary could get hung up across our
extreme southern zones for a period Friday, so a shower or
thunderstorm is possible across those areas, but for most areas it
will turn out less humid and dry.

High pressure will build overhead Friday night and Saturday,
bringing dry and cooler conditions along with lower humidity. The
high will move offshore for Sunday and warmer air will return.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...

Showers and thunderstorms will mainly impact the CHO terminal this
afternoon and evening causing possible MVFR to IFR restrictions.
Storms will have the potential to produce gusty winds and large hail
through this evening for CHO terminal. Showers or thunderstorms
can't be ruled out for the DC metro terminals this evening but
confidence remains low. VFR conditions should return Tuesday and
Wednesday for all terminals but fog will be possible for the CHO
terminal late this evening and into Tuesday morning.

A cold front will pass through late Thursday into early Friday. A
few thunderstorms are possible ahead of the boundary, especially
Thursday afternoon and evening. Some storms may become severe, with
damaging winds being the primary threat.

The boundary will push to the south for Friday, but it may get hung
up close to KCHO. An isolated storm near KCHO is possible, but other
areas should be dry with northwest winds.

&&

.MARINE...

Small Craft Advisories are not expected through Wednesday but
showers and thunderstorms may impact our southern bay waters this
evening.

A cold front will approach the waters Thursday before
passing through Thursday night into Friday. Winds may approach SCA
criteria ahead of the front late Thursday into Thursday night (from
southerly winds), and again behind the front late Thursday night and
Friday (from northwest winds).

A few thunderstorms are possible Thursday afternoon and evening, and
some may produce gusty winds. An isolated t-storm near the extreme
southern portion of the waters around Tangier Island cannot be
completely ruled out Friday afternoon, but most places will be dry.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...BJL
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...BJL
AVIATION...BJL/JMG
MARINE...BJL/JMG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 26, 6:43 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
643 PM EDT Mon Jul 26 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-271000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
643 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Isolated severe thunderstorms with damaging winds are possible
through mid evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight threat for severe thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-271000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
643 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

Isolated severe thunderstorms with damaging winds are possible
through mid evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight threat for severe thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-271000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
643 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight threat for severe thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 26, 3:48 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     MARINE TSTM WIND 1 NNE NORTH BEACH       38.72N  76.53W
07/26/2021  M53 MPH          ANZ532             MD   MESONET

&&

EVENT NUMBER LWX2104964

SMZ
Local storm report, Jul 26, 3:52 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             1 SSW STAUNTON          38.15N  79.07W
07/26/2021  M1.00 INCH       AUGUSTA            VA   911 CALL CENTER

            MULTIPLE REPORTS OF QUARTER SIZED HAIL ACROSS THE CITY
            OF STAUNTON

&&

EVENT NUMBER LWX2104965

ADM
Local storm report, Jul 26, 4:20 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
420 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 SW AFTON              38.00N  78.89W
07/26/2021  M1.50 INCH       AUGUSTA            VA   BROADCAST MEDIA

&&

EVENT NUMBER LWX2104966

ADM
Local storm report, Jul 26, 4:25 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 S CHESAPEAKE BEACH    38.66N  76.53W
07/26/2021                   CALVERT            MD   911 CALL CENTER

            TREE AND POWERLINES DOWN NEAR SUMMER CITY BLVD AND 4TH
            STREET

&&

EVENT NUMBER LWX2104967

SMZ
Local storm report, Jul 26, 4:28 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     NORTH BEACH             38.71N  76.54W
07/26/2021                   CALVERT            MD   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN IN NORTH BEACH AREA.

&&

EVENT NUMBER LWX2104968

SMZ
Local storm report, Jul 26, 4:38 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 SSE ROSELAND          37.72N  78.96W
07/26/2021                   NELSON             VA   911 CALL CENTER

            TREE DOWN ON THE 3000 BLOCK OF TYE BROOK HIGHWAY

&&

EVENT NUMBER LWX2104969

ADM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 11:15 PM EDTAreal Flood WarningLWXCecil, Harford6 hr
Jul 25, 11:50 PM EDTFlash Flood Warning Considerable damage threatLWXCecil3 hr
Jul 26, 12:18 AM EDTAreal Flood WarningLWXCecil, Harford5 hr
Jul 26, 5:19 AM EDTAreal Flood WarningLWXCecil4 hr
Jul 26, 2:52 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington38 min
Jul 26, 3:21 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert24 min
Jul 26, 7:07 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's23 min
Jul 26, 7:30 PM EDTSevere Thunderstorm WarningLWXPrince George's14 min
Jul 26, 7:36 PM EDTSevere Thunderstorm WarningLWXPrince George's24 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.